+ Reply to Thread
Results 1 to 2 of 2

Thread: Esophagus "Flutters" Gone Mad!

  1. #1
    Join Date
    Jan 2004
    Location
    PA
    Posts
    63

    Esophagus "Flutters" Gone Mad!

    Like many of you, I experience flutters or vibrations or twitches in the area where my esophagus meets the stomach (LES area). I've been on 40-mg. Nexium for about 30 days & it helps pretty well most days. However, last night, after taking a huge calcium tablet, I started feeling like it was hung up somewhere on its way to my stomach, slugged more water, and then I got these really HARD, thumping pulsations in the area I normally get the fluttery feelings. Wow! If it had been a few inches northward, I'd have thought heart attack for sure. Evidently, the Nexium doesn't help with *those * kind of thumps! I slept little last night & had the feeling that if only I could generate a big burp I'd be OK...but nothing would come up. A little better today, but I feel like all the progress I'd been making on the "regular" flutters is evaporated. (I should mention that the "regular" flutters first made their presence known in July last year, with these same hard-driving thumps. They also occurred when the "regular" flutters returned in Nov...sort-of a "heralding event.") Anyone else experience these particularly nasty ones at times? Are they a different phenomenon than the "regular" type? Are your flutters aggravated by pill-taking or slugging water?

    Thanks,
    Maggie C.

  2. #2
    Join Date
    Apr 2004
    Posts
    2
    Hi,

    I'm new here, but have been suffering with gerd and esophageal spasms for years. I don't feel it as a flutter but I get hard, sharp pains in the lower esophagus. If it was not for the fact that I have cardio as a gp. I would think I have had hundreds of heart attacks. Lately they have popped up again. It can happen once or the spasms keep coming for a while. Usually if I take a few swigs of mylant I will start to burp. The past few days the burps have come by themselves. Whatever I have been eating has been sticking in my chest, even the soft foods. I think it started a week ago after I took my allergy pill and another med w/o much liquid and I woke up after a few hours and felt like my esophagus was on fire. It's been lousy since. I have been taking my meds with liquid but they still feel like they get stuck.

    Hope you have been feeling better.

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts